MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY XR2 SKULL CLAMP

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY XR2 SKULL CLAMP
Model Number A2114
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 02/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported that during a cranial aneurysm procedure, the mayfield infinity xr2 skull clamp (a2114) slipped causing a superficial laceration to the patient.Additional information received indicates that the pin did shift into the sterile field, and that when this was discovered, they removed the pins from the patient's head and rested it on the headboard as they closed the patient.This was discovered at the end of case; the shift must have happened early in the case and they thought the patient had coughed.There was no delay in the procedure as it happened intraoperatively.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The mayfield infinity xr2 skull clamp (a2114) was returned for evaluation: device history record (dhr): the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - on investigation of the returned device, the slippage complaint could not be duplicated.However, it was noted that the right and left pawls were cracked.These were both replaced.The 80lb torque knob was disassembled due to having a residue present inside.The set screw was also replaced due to a loose index knob.All worn components were replaced with new parts.General maintenance and cleaning performed.Unit was not received with the black case.Root cause - compliant could not be confirmed via inspection of the unit.None of the above listed findings were cause for slippage, and when the unit was tested, the slippage issue could not be duplicated.When pressure is applied to the unit after it is positioned properly, the unit does not slip.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD INFINITY XR2 SKULL CLAMP
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16598554
Report Number3004608878-2023-00046
Device Sequence Number4572205
Product Code HBL
UDI-Device Identifier10381780253761
UDI-Public10381780253761
Combination Product (Y/N)N
PMA/510(K) Number
K130389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA2114
Device Catalogue NumberA2114
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/27/2023
Supplement Date Received by Manufacturer04/10/2023
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown